Advertisement

Multi-dimensional Diffusion Processes

  • Xi-Ren CaoEmail author
Chapter
  • 15 Downloads
Part of the Communications and Control Engineering book series (CCE)

Abstract

In this chapter, we first discuss the stochastic calculus of multi-dimensional diffusion processes with semi-smooth functions, and we derive the Tanaka formula for multi-dimensional semi-smooth functions with the local time on the semi-smooth curve along its gradient direction. With this formula, we extend the relative optimization approach to stochastic control to multi-dimensional systems. Optimality conditions are derived for systems with semi-smooth value functions and no viscosity solution is involved. This approach provides new insights and motivates the research on stochastic control and stochastic calculus of multi-dimensional systems, in particular, for problems with non-smooth features and degenerate points. The analysis is intuitive and results are preliminary, and hopefully they would motivate new research topics.

References

  1. 1.
    Weyl H (2002) Topology and abstract algebra as to roads of mathematical comprehension. In: Shenitzer A, Stillwell J (eds) Mathematical evolutions. The Mathematical Association of America, p 149Google Scholar
  2. 2.
    Atar R, Budhiraja A, Williams RJ (2007) HJB equations for certain singularly controlled diffusions. Ann Appl Probab 17:1745–1776MathSciNetCrossRefGoogle Scholar
  3. 3.
    Bapat RB (1991) Linear algebra and linear models, 2nd edn. Springer, BerlinGoogle Scholar
  4. 4.
    Fakhouri I, Ouknine Y (2017) Ren Y (2017) Reflected backward stochastic differential equations with jumps in time-dependent random convex domains. Published on line, StochasticsGoogle Scholar
  5. 5.
    Pilipenko A (2014) An introduction to stochastic differential equations with reflection. Lectures in pure and applied mathematics. Potsdam University Press, PotsdamGoogle Scholar
  6. 6.
    Ramanan K (2006) Reflected diffusions defined via the extended Skorokhod map. Electron J Probab 11:934–992MathSciNetCrossRefGoogle Scholar
  7. 7.
    Stroock DW, Varadhan SRS (2007) Multidimensional diffusion processes. Springer, BerlinzbMATHGoogle Scholar
  8. 8.
    Anulova SV, Liptser RS (1990) Diffusion approximation for processes with normal reflection. Theory Probab Appl 35:411–423MathSciNetCrossRefGoogle Scholar
  9. 9.
    Lions PL, Sznitman AS (1984) Stochastic differential equations with reflecting boundary conditions. Commun Pure Appl Math 37:511–537MathSciNetCrossRefGoogle Scholar
  10. 10.
    Sheu SS (1992) Continuity of multidimensional Brownian local times. Proc Am Math Soc 114:821–829MathSciNetCrossRefGoogle Scholar
  11. 11.
    Taksar MI (1992) Skorohod problems with nonsmooth boundary conditions. J Comput Appl Math 40:233–251MathSciNetCrossRefGoogle Scholar
  12. 12.
    Tanaka H (1979) Stochastic differential equations with reflecting boundary conditions in convex regions. Hiroshima Math J 9:163–177MathSciNetCrossRefGoogle Scholar
  13. 13.
    Bass RF (1984) Joint continuity and representations of additive functionals of d-dimensional Brownian motion. Stoch Proc Appl 17:211–227MathSciNetCrossRefGoogle Scholar
  14. 14.
    Bass RF, Khoshnevisan D (1992) Local times on curves and uniform invariance principles. Probab Theory Relat Fields 92:465–492MathSciNetCrossRefGoogle Scholar
  15. 15.
    Peskir G (2005) A change-of-variable formula with local time on curves. J Theor Probab 18:499–535MathSciNetCrossRefGoogle Scholar
  16. 16.
    Peskir G (2007) A change-of-variable formula with local time on surfaces. In: Sem. de Probab. XL. Lecture notes in mathematics, vol 1899. Springer, Berlin, pp 69–96Google Scholar
  17. 17.
    Imkeller P, Weisz F (1994) The asymptotic behaviour of local times and occupation integrals of the \(N\) parameter Wiener process in \(R^d\). Probab Theory Relat Fields 98:47–75MathSciNetCrossRefGoogle Scholar
  18. 18.
    Uemura H (2004) Tanaka formula for multidimensional Brownian motion. J Theor Probab 17(2):347–366MathSciNetCrossRefGoogle Scholar
  19. 19.
    Cao XR (2020) Stochastic control of multi-dimensional systems with relative optimization. IEEE Trans Autom Control.  https://doi.org/10.1109/TAC.2019.2925469CrossRefGoogle Scholar
  20. 20.
    Fleming WH, Soner HM (2006) Controlled Markov processes and viscosity solutions, 2nd edn. Springer, BerlinzbMATHGoogle Scholar
  21. 21.
    Ikeda N, Watanabe A (1989) Stochastic differential equations and diffusion processes. North-Holland Publishing Company, AmsterdamzbMATHGoogle Scholar
  22. 22.
    Karatzas I, Shreve SE (1991) Brownian motion and stochastic calculus, 2nd edn. Springer, BerlinzbMATHGoogle Scholar
  23. 23.
    Klebaner FC (2005) Introduction to stochastic calculus with applications, 2nd edn. Imperial College Press, LondonCrossRefGoogle Scholar
  24. 24.
    Øksendal B (2003) Stochastic differential equations: an introduction with applications, 6th edn. Springer, BerlinCrossRefGoogle Scholar
  25. 25.
    Nisio M (2015) Stochastic control theory - dynamic programming principle, 2nd edn. Springer, BerlinzbMATHGoogle Scholar
  26. 26.
    Øksendal B, Sulem A (2007) Applied stochastic control of jump diffusions. Springer, BerlinCrossRefGoogle Scholar
  27. 27.
    Yong J, Zhou XY (1999) Stochastic controls - Hamilton systems and HJB equations. Springer, BerlinzbMATHGoogle Scholar
  28. 28.
    Krylov NV (2001) Nonlinear elliptic and parabolic equations of the second order. Kluwer, Alphen aan den RijnGoogle Scholar
  29. 29.
    Davis B (1998) Distribution of Brownian local time on curves. Bull Lond Math Soc 30(2):182–184MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2020

Authors and Affiliations

  1. 1.Department of AutomationShanghai Jiao Tong UniversityShanghaiChina
  2. 2.Professor Emeritus, Department of Electrical and Computer EngineeringThe Hong Kong University of Science and TechnologyKowloonHong Kong

Personalised recommendations